Asymptotic variances of maximum likelihood estimator for the correlation coefficient from a BVN distribution with one variable subject to censoring

Lei Nie, Yong Chen, Haitao Chu

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

This paper deals with the problem of estimating the Pearson correlation coefficient when one variable is subject to left or right censoring. In parallel to the classical results on the Pearson correlation coefficient, we derive a workable formula, through tedious computation and intensive simplification, of the asymptotic variances of the maximum likelihood estimators in two cases: (1) known means and variances and (2) unknown means and variances. We illustrate the usefulness of the asymptotic results in experimental designs.

Original languageEnglish (US)
Pages (from-to)392-401
Number of pages10
JournalJournal of Statistical Planning and Inference
Volume141
Issue number1
DOIs
StatePublished - Jan 1 2011

Keywords

  • Censoring
  • Limit of detection
  • Maximum likelihood estimator

Fingerprint Dive into the research topics of 'Asymptotic variances of maximum likelihood estimator for the correlation coefficient from a BVN distribution with one variable subject to censoring'. Together they form a unique fingerprint.

Cite this